Alert archive / Idaho / Freeze Warnings in 2012

Freeze Warning 1, NWS Pocatello, ID

May 5, 2012

NWS Pocatello, ID issued this freeze warning at May 5, 2012, 4:15 AM MDT. It took effect at May 6, 2012, 2:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 5, 2012, 4:15 AM MDT (10:15 UTC)
In effect from
May 6, 2012, 2:00 AM MDT
Expired
May 6, 2012, 8:00 AM MDT
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS75 KPIH 051015
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
415 AM MDT SAT MAY 5 2012

IDZ021-052200-
/O.UPG.KPIH.FZ.A.0001.120506T0800Z-120506T1400Z/
/O.NEW.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/
/O.CON.KPIH.LW.Y.0004.120505T1500Z-120506T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
415 AM MDT SAT MAY 5 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
7 PM MDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. A LAKE WIND ADVISORY REMAINS
IN EFFECT FROM 9 AM THIS MORNING TO 7 PM MDT THIS EVENING. 

* TIMING...SATURDAY MORNING THROUGH EARLY EARLY SUNDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH.

* TEMPERATURE...MID 20S TO LOW 30S FROM 2 AM TO 8 AM.

* LOCATIONS INCLUDE...POCATELLO...BLACKFOOT AND AMERICAN FALLS.

* IMPACTS...BREEZY WEST WINDS WILL CREATE ROUGH CHOP ON AMERICAN 
  FALLS RESERVOIR.  COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

IDZ017-020-052200-
/O.UPG.KPIH.FZ.A.0001.120506T0800Z-120506T1400Z/
/O.NEW.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
415 AM MDT SAT MAY 5 2012

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...OVERNIGHT LOWS WILL FALL INTO THE MID 20S TO LOWER
  30S EARLY SUNDAY MORNING.

* LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN AND EASTERN MAGIC 
  VALLEY. 

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
950 
WWUS75 KPIH 052004
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
204 PM MDT SAT MAY 5 2012

IDZ021-060930-
/O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/
/O.CON.KPIH.LW.Y.0004.000000T0000Z-120506T0100Z/
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT
204 PM MDT SAT MAY 5 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY.
A LAKE WIND ADVISORY REMAINS IN EFFECT FOR AMERICAN FALLS
RESERVOIR UNTIL 7 PM MDT THIS EVENING.

* TIMING...BREEZY WEST WINDS WILL CONTINUE UNTIL 7 PM MDT THIS
  EVENING. FREEZING TEMPERATURES WILL DEVELOP LATE TONIGHT AND
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 25 MPH.

* TEMPERATURE...MID 20S TO LOWER 30S FROM 2 AM TO 8 AM.

* IMPACTS...BREEZY WEST WINDS WILL CREATE ROUGH CHOP ON AMERICAN 
  FALLS RESERVOIR. COLD SENSITIVE PLANTS MAY BE DAMAGED OR 
  KILLED IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

IDZ017-020-060930-
/O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY
204 PM MDT SAT MAY 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. 

* TEMPERATURE...OVERNIGHT LOWS WILL FALL INTO THE MID 20S TO 
  LOWER 30S EARLY SUNDAY MORNING. 

* LOCATIONS INCLUDE...THE SNAKE RIVER PLAIN AND EASTERN MAGIC 
  VALLEY. 

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
815 
WWUS75 KPIH 060215
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
815 PM MDT SAT MAY 5 2012

IDZ017-020-021-061030-
/O.CON.KPIH.FZ.W.0001.120506T0800Z-120506T1400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
815 PM MDT SAT MAY 5 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM MDT SUNDAY. 

* TIMING...FREEZING TEMPERATURES WILL DEVELOP LATE TONIGHT AND
  CONTINUE THROUGH EARLY SUNDAY MORNING.

* TEMPERATURE...MID 20S TO LOWER 30S FROM 2 AM TO 8 AM.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF
  PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


&&

$$
194 
WWUS75 KPIH 060930
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
330 AM MDT SUN MAY 6 2012

IDZ017-020-021-061400-
/O.CON.KPIH.FZ.W.0001.000000T0000Z-120506T1400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
330 AM MDT SUN MAY 6 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING. 

* TIMING...FREEZING TEMPERATURES WILL DEVELOP AROUND SUNRISE AND
  CONTINUE INTO EARLY SUNDAY MORNING.

* TEMPERATURE...UPPER 20S TO LOWER 30S FROM 6 AM TO 8 AM.

* IMPACTS...COLD SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF 
  PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
426 
WWUS75 KPIH 061402
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
802 AM MDT SUN MAY 6 2012

IDZ017-020-021-061515-
/O.EXP.KPIH.FZ.W.0001.000000T0000Z-120506T1400Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT
802 AM MDT SUN MAY 6 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE BEGUN TO WARM ABOVE THE FREEZING LEVEL IN MANY
AREAS AND THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 5, 3:09 AM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 5, 3:09 AM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
309 AM MDT SAT MAY 5 2012

.SHORT TERM...TODAY THROUGH MONDAY NIGHT.
SOME SHOWERS IN THE EASTERN HIGHLANDS AS UPPER TROF CONTINUES TO
PROGRESS EAST. WILL HAVE BREEZY CONDITIONS IN THE SNAKE PLAIN
BEHIND THE COLD FRONT WITH A LAKE WIND ADVISORY IN EFFECT AT THE
AMERICAN FALLS RESERVOIR UNTIL 7 PM. SNOW LEVELS DOWN TO ABOUT
5500 FEET AND WILL LIKELY SEE SOME LIGHT SNOW IN THE UPPER SNAKE
HIGHLANDS WITH UP TO AN INCH OR SO ACCUMULATION THIS MORNING.
SURFACE HIGH MOVES EAST TONIGHT AND GRADIENT WEAKENS WHICH SHOULD
LIGHTEN WINDS SIGNIFICANTLY OVERNIGHT AND WITH CLEARING SKIES
EXPECT VERY COLD TEMPERATURES. WITH THAT THE FREEZE WATCH FOR THE
EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN HAS BEEN UPGRADED TO A
WARNING FROM 2 AM THROUGH 8 AM SUNDAY. EXPECT WIDESPREAD
TEMPERATURES IN THE VALLEY BELOW FREEZING. PRECIPITATION SHOULD
TAPER OFF TONIGHT. A WEAK WAVE MAY BRING SOME ISOLATED SHOWERS
SUNDAY TO THE UPPER SNAKE HIGHLANDS BUT VERY LIGHT AMOUNTS
EXPECTED. UPPER RIDGE BEGINS TO BUILD IN MONDAY WITH DRY
CONDITIONS. VERY COLD TEMPERATURES TODAY WHICH WILL BE WELL BELOW
SEASONAL NORMALS THEN WARMING TO NEAR NORMAL SUNDAY AND ABOVE
NORMAL BY MONDAY.
GK

.LONG TERM...TUESDAY THROUGH FRIDAY.

MAINLY QUIET PATTERN EXPECTED FOR THE EXTENDED. A SHORTWAVE TROUGH
IS EXPECTED TO PASS THROUGH THE REGION AROUND MIDWEEK. THIS COULD
PRODUCE A FEW SHOWERS...BUT DOES NOT LOOK LIKE A SIGNIFICANT SYSTEM.
THIS SYSTEM SHOULD CLEAR THE REGION AROUND THURSDAY LEAVING MAINLY
DRY WEATHER FOR FRIDAY. TEMPS WILL BE SLIGHTLY ABOVE NORMAL UNTIL
THE FRONT ARRIVES AROUND MIDWEEK. EXPECT TEMPS TO FALL TO NEAR
NORMAL FOR THE SECOND HALF OF NEXT WEEK.

VALLE

&&

.AVIATION...A FEW SHOWERS WILL BE POSSIBLE OVER THE HIGHLANDS TODAY
BUT SHOULD NOT AFFECT TAF SITES. EXPECT VFR CONDITIONS. GUSTY WINDS
LIKELY TO CONTINUE INTO FRIDAY BUT SHOULD BE NOTICEABLY LIGHTER FOR
SATURDAY.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM MDT THIS
EVENING IDZ021.

FREEZE WARNING FROM 2 AM TO 8 AM MDT SUNDAY IDZ017-020-021.

&&
Hazardous weather outlook, May 5, 3:49 AM MDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
349 AM MDT SAT MAY 5 2012

IDZ017>025-031-032-061000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
349 AM MDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR THE AMERICAN FALLS
RESERVOIR. A FREEZE WARNING IS IN EFFECT FOR THE EASTERN MAGIC
VALLEY AND SNAKE RIVER PLAIN SUNDAY MORNING FROM 2 AM TO 8 AM.
LIGHT SNOW WILL FALL IN THE EASTERN HIGHLANDS THIS MORNING WITH AN
INCH OR TWO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 6:11 PM MDTSpecial Weather StatementPIHBingham, Power79 min
May 4, 7:30 PM MDTSpecial Weather StatementPIHBannock, Bingham, Jefferson60 min
May 4, 7:47 PM MDTWind AdvisoryPIH98 min

Nearby

Freeze Warnings in Idaho, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.